Missouri, 2005Damaging Wind in Missouri, August 13, 2005
August 13, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 13, 2:23 PM CST, 57 minutes earlier.
Area forecast discussion, Aug 13, 2:23 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SAT AUG 13 2005
.DISCUSSION...
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT SAT AUG 13 2005
.DISCUSSION...
MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND
THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS
WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW
INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E
ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR
TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S.
DURG XTNDD PD.
SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS
WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W
CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN
TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN
AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST
GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM
FOR QPF.
TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN
CLDNS AND SAGGING FNT.
WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT
BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 70 82 68 83 / 90 60 50 50
QUINCY 64 79 63 81 / 80 50 40 40
COLUMBIA 67 80 64 81 / 90 60 60 40
JEFFERSON CITY 67 81 65 81 / 90 60 60 50
SALEM 71 83 67 81 / 60 60 50 50
FARMINGTON 71 83 66 82 / 70 50 50 50
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Aug 13, 3:01 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SAT AUG 13 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141215-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
401 PM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT.
OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS
NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND
MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD.
DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS
OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST...
THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS
ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS
IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE
GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER
SERVICE.
TES
In the hours before
Local storm report, Aug 13, 2:31 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST ST. CLAIR 38.35N 90.98W
08/13/2005 60 MPH FRANKLIN MO TRAINED SPOTTER
0320 PM TSTM WND DMG 2 S UNION 38.42N 91.01W
08/13/2005 FRANKLIN MO DEPT OF HIGHWAYS
TREES BLOCKING HIGHWAY 47 BETWEEN UNION AND ST
CLAIR...REPORTED BY STATE HIGHWAY PATROL
&&
TESLocal storm report, Aug 13, 2:41 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ST. CLAIR 38.35N 90.98W
08/13/2005 FRANKLIN MO TRAINED SPOTTER
4 TO 7 INCH TREE LIMBS DOWNED
&&
TESSpecial weather statement, Aug 13, 3:02 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT SAT AUG 13 2005
ILZ058>060-064>065-069>070-074-079-097>102-MOZ034>036-
041>042-047>052-059>065-072>075-140200-
BOND-CALHOUN-CLINTON-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-
MARION-MONROE-MONTGOMERY-PIKE-RANDOLPH-ST CLAIR-WASHINGTON-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON-
ST LOUIS CITY-
402 PM CDT SAT AUG 13 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
719 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...
IN ILLINOIS THIS WATCH INCLUDES 15 COUNTIES
IN SOUTH CENTRAL ILLINOIS
BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... MONTGOMERY IL... WASHINGTON IL...
IN SOUTHWEST ILLINOIS
CALHOUN IL... GREENE IL... JERSEY IL...
MACOUPIN IL... MADISON IL... MONROE IL...
RANDOLPH IL... ST. CLAIR IL...
IN WEST CENTRAL ILLINOIS
PIKE IL...
IN MISSOURI THIS WATCH INCLUDES 21 COUNTIES
IN CENTRAL MISSOURI
AUDRAIN... BOONE... CALLAWAY...
COLE... MONITEAU... OSAGE...
IN EAST CENTRAL MISSOURI
CRAWFORD... FRANKLIN... GASCONADE...
JEFFERSON... LINCOLN... MONTGOMERY...
ST. CHARLES... ST. LOUIS... WARREN...
WASHINGTON...
IN NORTHEAST MISSOURI
MONROE... PIKE... RALLS...
IN SOUTHEAST MISSOURI
ST. FRANCOIS... STE. GENEVIEVE...
IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY
IN EAST CENTRAL MISSOURI
ST. LOUIS CITY...
THIS INCLUDES THE CITIES OF...BELLEVILLE...BOWLING GREEN...
CHESTER...COLUMBIA...EDWARDSVILLE...FARMINGTON...JEFFERSON CITY...
LITCHFIELD...MEXICO...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.
Local storm report, Aug 13, 3:17 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG VALLEY PARK 38.55N 90.48W
08/13/2005 ST. LOUIS MO EMERGENCY MNGR
SEVERAL 10 INCH DIAMETER TREE LIMBS DOWNED
&&
TESLocal storm report, Aug 13, 3:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG HIGH RIDGE 38.46N 90.53W
08/13/2005 JEFFERSON MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED ON HIGHWAY 30
&&
TESThunderstorm Wind, Boone
- When
- August 13, 3:20 PM CST
- Where
- Boone County, Columbia
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -92.333
Emergency management officials reported several large trees down in the north side of Columbia. A couple of roads were blocked by the trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468689.